Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 34, NWS Reno, NV

April 24, 20124 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Apr 24, 2012, 1:00 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at Apr 25, 2012, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 1:00 PM PDT (20:00 UTC)
In effect from
Apr 25, 2012, 2:00 PM PDT
Expired
Apr 25, 2012, 9:03 PM PDT
In force
7 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WWUS75 KREV 242000
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
100 PM PDT TUE APR 24 2012


CAZ072-NVZ002-251200-
/O.NEW.KREV.LW.Y.0034.120425T2100Z-120426T1200Z/
GREATER LAKE TAHOE AREA-
100 PM PDT TUE APR 24 2012

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM PDT
THURSDAY FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY
TO 5 AM PDT THURSDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-251200-
/O.NEW.KREV.LW.Y.0034.120425T2100Z-120426T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
100 PM PDT TUE APR 24 2012

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
PDT WEDNESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. 

* WAVE HEIGHTS: 2 TO 3 FEET. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
507 
WWUS75 KREV 251059
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
359 AM PDT WED APR 25 2012

NVZ004-251200-
/O.CAN.KREV.LW.Y.0034.120425T2100Z-120426T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
359 AM PDT WED APR 25 2012

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS ARE NO LONGER EXPECTED TO REACH LAKE WIND ADVISORY LEVELS
TODAY. MUCH STRONGER WINDS ARE STILL ANTICIPATED FOR THURSDAY.
ADDITIONAL DETAILS WILL BE PROVIDED LATER TODAY.

$$

CAZ072-NVZ002-252230-
/O.EXT.KREV.LW.Y.0034.120425T2100Z-120426T0600Z/
GREATER LAKE TAHOE AREA-
359 AM PDT WED APR 25 2012

...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR LAKE TAHOE...

THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT FROM 2 PM
THIS AFTERNOON TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 1 TO 3 FEET.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS LATER THIS AFTERNOON AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
438 
WWUS75 KREV 252145
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT WED APR 25 2012

CAZ072-NVZ002-261230-
/O.NEW.KREV.LW.Y.0035.120426T1700Z-120427T0400Z/
/O.CON.KREV.LW.Y.0034.000000T0000Z-120426T0600Z/
GREATER LAKE TAHOE AREA-
245 PM PDT WED APR 25 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...
...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY. A
LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS THIS EVENING: SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO
  30 MPH.

* WINDS THURSDAY: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 1 TO 3 FEET THIS EVENING...INCREASING TO 2 TO 4 FEET
  THURSDAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS THROUGH THIS EVENING AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-NVZ003-261230-
/O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
245 PM PDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. 


* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH
  THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55
  MPH. LOCALLY HIGHER GUSTS POSSIBLE IN CANYONS AND WIND PRONE
  AREAS ALONG THE HIGHWAY 395 CORRIDOR.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. HIGHWAY 395 THROUGH
  WASHOE VALLEY COULD SEE TRAVEL RESTRICTIONS FOR HIGH PROFILE
  VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-261230-
/O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
245 PM PDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. 


* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55
  MPH.

* PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN
  SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
  OFF LAKE WATERS THURSDAY AFTERNOON AND EVENING.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL
  RESTRICTIONS ARE POSSIBLE THURSDAY FOR HIGHWAY 95 SOUTH OF
  SCHURZ.

* BLOWING DUST: AREAS OF BLOWING DUSTS POSSIBLE WITH REDUCED
  VISIBILITIES BELOW 1 MILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-261230-
/O.NEW.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
245 PM PDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. 


* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT
  DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS OF BLOWING
  DUST POSSIBLE WITH REDUCED VISIBILITY BELOW 1 MILE NEAR GERLACH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
751 
WWUS75 KREV 260403
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
903 PM PDT WED APR 25 2012

CAZ072-NVZ002-261400-
/O.CAN.KREV.LW.Y.0034.000000T0000Z-120426T0600Z/
/O.CON.KREV.LW.Y.0035.120426T1700Z-120427T0400Z/
GREATER LAKE TAHOE AREA-
903 PM PDT WED APR 25 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY FOR THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT
FROM 10 AM TO 9 PM PDT THURSDAY.

* WINDS: BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE
  THURSDAY MORNING.

* WAVE HEIGHTS: INCREASING TO 2 TO 4 FEET LATE THURSDAY MORNING.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-NVZ003-261400-
/O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS...
GARDNERVILLE...VIRGINIA CITY
903 PM PDT WED APR 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST
  THROUGH THURSDAY EVENING. 

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 
  MPH. LOCALLY HIGHER GUSTS POSSIBLE IN CANYONS AND WIND PRONE 
  AREAS ALONG THE HIGHWAY 395 CORRIDOR.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. 
  HIGHWAY 395 THROUGH WASHOE VALLEY COULD SEE TRAVEL 
  RESTRICTIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-004-261400-
/O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS
903 PM PDT WED APR 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST 
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 TO 55 
  MPH.

* PYRAMID LAKE: WAVE HEIGHTS 2 TO 4 FEET MID LAKE TO EASTERN 
  SHORES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD 
  REMAIN OFF LAKE WATERS THURSDAY AFTERNOON AND EVENING. 

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT 
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. TRAVEL 
  RESTRICTIONS ARE POSSIBLE THURSDAY FOR HIGHWAY 95 SOUTH OF 
  SCHURZ.

* BLOWING DUST: AREAS OF BLOWING DUSTS POSSIBLE WITH REDUCED 
  VISIBILITIES BELOW 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ070-NVZ005-261400-
/O.CON.KREV.WI.Y.0013.120426T1900Z-120427T0400Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE...
GERLACH
903 PM PDT WED APR 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST 
  THROUGH THURSDAY EVENING.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. AREAS 
  OF BLOWING DUST POSSIBLE WITH REDUCED VISIBILITY BELOW 1 
  MILE NEAR GERLACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 24, 2:45 AM PDT, 10 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 2:45 AM PDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 AM PDT TUE APR 24 2012

.SHORT TERM...
POTENT SHORTWAVE WHICH PRODUCED TSTMS OVER MUCH OF THE REGION
YESTERDAY IS CURRENTLY CENTERED OVER CNTRL NV AND MOVING NORTH.
FOR TODAY, A WEAKER IMPULSE CURRENTLY OFF THE SRN CA COAST WILL
REACH THE SIERRA BY THIS AFTN, WHILE SW-W WINDS PUSHING OFF THE
CREST SHOULD PROVIDE SOME LOW LEVEL CONVERGENCE FOR ISOLD
CONVECTION INITIALLY NEAR HWY 395, THEN PROGRESSING EAST OF RENO-
CARSON VICINITY AFT 00Z. WITH TEMPS ABOUT 5-10 DEGREES COOLER AND
WEAKER DYNAMICS COMPARED TO YESTERDAY, TSTM FORMATION WILL BEGIN
LATER IN THE DAY AND DIMINISH MORE QUICKLY THIS EVENING WITH LESS
OVERALL COVERAGE.

LONGWAVE TROF OFF THE WEST COAST WILL FINALLY KICK THE CUTOFF LOW
CURRENTLY SPINNING OFF THE CA COAST TOWARD SRN CA ON WEDNESDAY AND
INLAND ACROSS THE SWRN US WED NIGHT. WHILE THE TRACK OF THIS LOW
IS WELL SOUTH OF THE REGION, MID AND HIGH LEVEL MOISTURE WILL
SPREAD ACROSS MOST OF THE REGION DURING THE DAY. THE POTENTIAL FOR
TSTMS MAY BE INHIBITED IF THIS CLOUD COVER BECOMES TOO THICK AND
PREVENTS SUFFICIENT HEATING. SOME INCREASE IN WINDS IS ALSO LIKELY
WED AFTN-EVE BUT THIS SAME CLOUD DECK COULD ALSO LIMIT THE AMOUNT
OF MIXING DOWN TO LOWER ELEVATIONS. WILL STILL GO WITH GUSTS IN
THE 30-35 MPH RANGE THRU 06Z WED EVE, BUT THESE SPEEDS MAY NEED TO
BE TRIMMED BACK.

BY WED NIGHT, A SMALL UPPER LEVEL JET STREAK IS PROJECTED TO MOVE
ACROSS WRN NV AND PRODUCE SOME LIFT OVER W-CNTRL NV MAINLY EAST OF
HWY 95 SO A MENTION OF THUNDER WAS ADDED THRU THE OVERNIGHT HOURS.
MEANWHILE, THE MAIN TROF WILL BE ACCOMPANIED BY A STRONGER UPPER
LEVEL JET WITH INCREASED MOISTURE REACHING THE SIERRA AND NERN CA
FROM WED EVE THRU THURS AM. THE APPROACH OF THIS JET WILL BRING
SOME INCREASED WINDS OVERNIGHT ESPECIALLY ALONG AND WEST OF HWY
395 AND AT RIDGE LEVEL.

COOLING TREND WILL CONTINUE FOR THURSDAY AS TROF AND COLD FRONT
SWING THRU THE REGION WITH 700 MB TEMPS DROPPING TO BTWN -6 AND
-8 C FOR THE RENO-TAHOE VICINITY AND AROUND -10 C NEAR THE OREGON
BORDER. THE NAM HAS BEEN THE MOST AGGRESSIVE WITH THE AMOUNT OF
COOLING ALTHOUGH THE 06Z RUN WAS NOT QUITE AS COLD AS ITS PREVIOUS
RUN. EVEN WITH THE GFS/ECMWF SOLUTIONS, SNOW LEVELS WOULD DROP TO
5500-6000 FT ALONG THE I-80 AND US-50 CORRIDORS AND NEAR 5000 FT
IN NERN CA-NWRN NV FOR LATE AFTN AND EVENING. HOWEVER, MOISTURE
BECOMES SHALLOW WITH MORE STABLE AIR MASS SO MOST PRECIP WILL NOT
BE ABLE TO MAKE MUCH PROGRESS BEYOND THE SIERRA CREST AS THE
COLDEST PORTION OF THE TROF SWINGS THROUGH.

TEMPS ON THURSDAY WILL STRUGGLE TO REACH 60 DEGREES AROUND RENO-
CARSON, WITH MID 60S LIMITED TO THE HWY 95 CORRIDOR. COMPARED TO
THE RECORD HEAT ON SUNDAY, TEMPS WILL BE 25-35 DEGREES COOLER.
TIGHT PRESSURE GRADIENT WILL PRODUCE WINDY CONDITIONS ESPECIALLY
IN AREAS NORTH OF I-80. IF THE W-CNTRL NV BASIN AND BLACK
ROCK/SMOKE CREEK DESERTS DO NOT RECEIVE MUCH RAIN BETWEEN NOW AND
THURSDAY, CONDITIONS WOULD BECOME FAVORABLE FOR WIDESPREAD BLOWING
DUST. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
MODELS CONTINUE TO ADVERTISE RIDGE AMPLIFICATION OVER THE EPAC WHICH
WOULD FAVOR A CORRESPONDING TROUGH DOWNSTREAM OVER THE INTERMOUNTAIN
WEST. BOTH THE GFS/ECMWF HAVE COME BACK TO PREVIOUS SOLUTIONS OF
UPPER LOW SETTLING INTO THE GREAT BASIN THIS WEEKEND BEFORE WASHING
OUT EARLY NEXT WEEK. THE EASTERN SIERRA AND WESTERN NV WOULD BE ON
THE WEST SIDE OF TROUGH WITH MUCH OF THE COLDER AIR ALOFT AND
MOISTURE LOCATED EAST OF AREA. HOWEVER CANNOT COMPLETELY RULE OUT
SOME LIGHT SHOWER ACTIVITY AS S/WV ENERGY ROTATES AROUND UPPER LOW
INTO NV. THERE SEEMS TO BE TWO DISTINCT S/WV FEATURES, ONE SATURDAY
AND ANOTHER SUNDAY. MODELS SHOW SOME DIFFERENCES IN THESE FEATURES
BUT WENT AHEAD AND INTRODUCED A SLIGHT CHANCE OF SHOWERS MAINLY
EASTERN AREAS. THE BIGGEST IMPACT WILL BE A DELAYED WARMUP. LOWERED
DAYTIME HIGHS ABOUT 5 DEGREES BOTH DAYS AND THEN BEGAN A SLOW WARMUP
FOR EARLY NEXT WEEK. HOHMANN
&&

.AVIATION...
THUNDERSTORM COVERAGE TODAY WILL BE MUCH LESS WITH ABOUT A 10-15%
CHANCE AT ANY OF THE TAF SITES (MAINLY PRIOR TO 00Z AS WESTERLIES
KICK IN AND PUSH THINGS INTO THE BASIN AND RANGE DURING THE
EVENING).

PATCHY FOG AROUND KTRK WILL BURN OFF EARLY WITH MORE EXTENSIVE
CLOUDS MITIGATING ITS POTENTIAL FOR WED MORNING. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Apr 24, 6:08 AM PDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
608 AM PDT TUE APR 24 2012

CAZ070>073-NVZ001>005-250115-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
608 AM PDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS THE
EASTERN SIERRA AND WESTERN NEVADA. HOWEVER...STORMS ARE NOT
EXPECTED TO BE AS WIDESPREAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND SPEEDS WILL INCREASE WEDNESDAY NIGHT INTO THURSDAY AS A COLD
FRONT QUICKLY MOVES THROUGH THE REGION. WIND GUSTS TO 50 MPH WILL
BE THE MAIN THREAT. DUE TO THE GUSTY WINDS AREAS OF BLOWING DUST
WILL BE POSSIBLE IN WESTERN NEVADA IN AREAS THAT RECEIVE LITTLE
RAINFALL. MOTORISTS...ESPECIALLY ALONG I-80 AND HIGHWAY 95, ARE
URGED TO BE ON THE LOOKOUT FOR BLOWING DUST. IN ADDITION...LAKE
WATERS WILL BE ROUGH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

HTTP://WEATHER.GOV/RENO

Nearby

Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.